MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an hemodialysis (hd) catheter placement, a micropuncture transitionless access set was being used, and it uncoiled while inside of the patient.The hd catheter was being placed, and the wire met resistance.The physician attempted to retract the wire, but it uncoiled in the patient.The wire was pulled out and no wire was retained.An x-ray was used to confirm.No adverse effects to the patient have been reported due to this occurrence.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Occupation: strategic sourcing specialist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an hemodialysis (hd) catheter placement, a micropuncture transitionless access set uncoiled while inside of the patient.The hd catheter was being placed, and the wire met resistance.The physician attempted to retract the wire, but it uncoiled in the patient.The wire was pulled out and no wire was retained.An x-ray was used to confirm.No adverse effects to the patient have been reported due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used wire guide from the mpis-501-sst set was returned to cook for investigation.The wire was unraveled and elongated at approximately 38.5cm from the proximal end.A document-based investigation evaluation was performed.Relevant nonconformances were recorded for wire guide component lots associated with this product lot; all devices were scrapped and not replaced.There are 100% inspections to capture this nonconformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt,¿ and, ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13509624
Report Number1820334-2022-00200
Device Sequence Number19843586
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)240812(10)14151279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number14151279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown